MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/VARIABLE ANGLE 16MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/VARIABLE ANGLE 16MM; APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Model Number 04.613.516
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 10/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during removal of the titanium variable-angle screw and an unknown plate from an anterior cervical fusion procedure, a vectra extraction screwdriver broke off leaving a piece of the driver inside the screw.The plate was not being removed initially, the surgeon used the vectra extraction screwdriver to try and redirect the last screw being inserted.The vectra extraction screwdriver broke while inserting the screw.The plate and the screw were successfully removed and were replaced.Moreover, fragments were removed easily without an additional intervention.There was a five (5) minutes surgical delay reported.Concomitant devices reported: titanium variable-angle screw (part# 04.613.516, lot# unknown, quantity# 1); unknown plate (part# unknown, lot# unknown, quantity# 1).This complaint involves one (1) 4.0mm ti cerv self-retain scr slf-drlg/variable angle 16mm.This is 3 of 3 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Visual inspection: the 4.0 mm ti cervical self-retaining screw self-drilling/variable angle 16 mm (part # 04.613.516, lot # unknown) was received at us customer quality (cq) attached on one end of the vectra plate and unable to be removed.There are minor scratches on the device that would not impact functionality likely due to implantation and explantation.There appears to be some material on the inner portion of the screw.This is likely from the screwdriver.Functional test: a functional test could not be performed on the plate and screws since the screwdriver was not returned.It is not possible to replicate the situation that occurred during surgery, therefore, the complaint cannot be confirmed.The plate and the screw are unable to disassemble at us cq.Dimensional inspection: dimensional analysis was not performed due to the material stuck on the inner portion of the screw.Relevant features are inaccessible.Document/specification review: relevant drawing(s) were reviewed conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected data: patient code.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The 4.0 mm ti cervical self-retaining screw self-drilling/variable angle 16 mm (part # 04.613.516, lot # unknown) was received at us cq attached on one end of the vectra plate and unable to be removed.There are minor scratches on the device that would not impact functionality likely due to implantation and explantation.There appears to be some material on the inner portion of the screw.This is likely from the screwdriver.A functional test could not be performed on the plate and screws since the screwdriver was not returned.It is not possible to replicate the situation that occurred during surgery, therefore, the complaint cannot be confirmed.The plate and the screw are unable to disassemble at us cq.Dimensional analysis was not performed due to the material stuck on the inner portion of the screw.Relevant features are inaccessible.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Corrected event description.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Updated codes.Corrected medwatch.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent an anterior cervical fusion procedure.During the procedure, a vectra screwdriver broke living a piece of the driver inside a titanium variable-angle screw.The driver broke while inserting the screw.The plate and the screw were removed and replaced.The surgeon felt like the screw was angled too much and decided to redirect the screw.Once the tip broke off inside the screw there is no way to use the sets removal driver.The entire plate had to be backed out for this reason.No piece was left in the patient.A new plate and screws were implanted.The procedure was successfully completed with a five (5) minutes surgical delay.The patient's status is unknown.This is 3 of 3 for report (b)(4).

Brand Name
4.0MM TI CERV SELF-RETAIN SCR SLF-DRLG/VARIABLE ANGLE 16MM
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9256043
Report Number2939274-2019-61828
Device Sequence Number3671863
Product Code KWQ
UDI-Device Identifier10705034737645
UDI-Public(01)10705034737645
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K071667
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.613.516
Device Catalogue Number04.613.516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2019
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer11/06/2019
12/02/2019
12/02/2019
12/12/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/21/2019
12/03/2019
12/06/2019
12/12/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS; UNK - SCREWS
Patient Age73 YR
Patient Weight113